Volume 12, issue 5 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 27
Issue 9, 3387–3831
Issue 8, 2937–3385
Issue 7, 2497–2936
Issue 6, 2049–2496
Issue 5, 1657–2048
Issue 4, 1273–1655
Issue 3, 823–1272
Issue 2, 417–821
Issue 1, 1–415

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Width and mean curvature flow

Tobias H Colding and William P Minicozzi II

Geometry & Topology 12 (2008) 2517–2535
Bibliography
1 F J Almgren, The theory of varifolds, Mimeographed notes, Princeton (1965)
2 G D Birkhoff, Dynamical systems with two degrees of freedom, Trans. Amer. Math. Soc. 18 (1917) 199 MR1501070
3 G D Birkhoff, Dynamical systems, American Math. Soc. Coll. Publ. IX, American Mathematical Society (1927) MR0209095
4 K Borsuk, Sur la courbure totale des courbes fermées, Ann. Soc. Polon. Math. 20 (1948) 251 MR0025757
5 T H Colding, C De Lellis, The min-max construction of minimal surfaces, from: "Surveys in differential geometry, Vol. VIII (Boston, MA, 2002)", Int. Press (2003) 75 MR2039986
6 T H Colding, W P Minicozzi II, Minimal surfaces, Courant Lecture Notes in Math. 4, New York University Courant Inst.of Math. Sciences (1999) MR1683966
7 T H Colding, W P Minicozzi II, Estimates for the extinction time for the Ricci flow on certain $3$–manifolds and a question of Perelman, J. Amer. Math. Soc. 18 (2005) 561 MR2138137
8 T H Colding, W P Minicozzi II, Width and finite extinction time of Ricci flow, Geom. Topol. 12 (2008) 2537
9 C B Croke, Area and the length of the shortest closed geodesic, J. Differential Geom. 27 (1988) 1 MR918453
10 W Fenchel, Über Krümmung und Windung geschlossener Raumkurven, Math. Ann. 101 (1929) 238 MR1512528
11 G Huisken, Flow by mean curvature of convex surfaces into spheres, J. Differential Geom. 20 (1984) 237 MR772132
12 J Jost, Two-dimensional geometric variational problems, Pure and Applied Math. (New York), Wiley-Interscience Publ. John Wiley & Sons Ltd. (1991) MR1100926
13 G Perelman, Finite extinction time for the solutions to the Ricci flow on certain three-manifolds arXiv:math.DG/0307245
14 J T Pitts, Existence and regularity of minimal surfaces on Riemannian manifolds, Math. Notes 27, Princeton University Press (1981) MR626027
15 F Schulze, Evolution of convex hypersurfaces by powers of the mean curvature, Math. Z. 251 (2005) 721 MR2190140
16 L Simon, Lectures on geometric measure theory, Proc. of the Centre for Math. Analysis 3, Australian Nat. Univ. Centre for Math. Analysis (1983) MR756417
17 L Simon, Existence of surfaces minimizing the Willmore functional, Comm. Anal. Geom. 1 (1993) 281 MR1243525